Alert archive / New Mexico / Flash Flood Warnings in 2011
Flash Flood Warning 19, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 5, 2011, 6:54 PM MDT for Doña Ana County, New Mexico. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2011, 6:54 PM MDT (00:54 UTC)
- Expired
- Aug 5, 2011, 8:00 PM MDT
- In force
- 66 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Doña Ana County, NM
The radar
The Holloman AFB radar (KHDX), 65 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 0.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3762 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
081 WGUS54 KEPZ 060054 FFWEPZ NMC013-060200- /O.NEW.KEPZ.FF.W.0019.110806T0054Z-110806T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 654 PM MDT FRI AUG 5 2011 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO... * UNTIL 800 PM MDT * AT 653 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. * LOCATIONS IMPACTED INCLUDE... JORNADA RANGE... DOPPLER RADAR ESTIMATES THAT BETWEEN ONE AND A HALF TO TWO INCHES OF RAIN HAVE FALLEN IN THE WARNED AREA IN THE PAST HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3279 10675 3279 10640 3247 10639 3247 10675 $$
1 follow-up statement
229 WGUS74 KEPZ 060139 FFSEPZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 739 PM MDT FRI AUG 5 2011 NMC013-060200- /O.CON.KEPZ.FF.W.0019.000000T0000Z-110806T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DONA ANA NM- 739 PM MDT FRI AUG 5 2011 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN DONA ANA COUNTY UNTIL 800 PM MDT... AT 738 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR RAINFALL ESTIMATES SUGGEST THAT BETWEEN ONE AND A HALF AND TWO INCHES OF RAIN HAVE FALLEN IN THE WARNED AREA IN THE PAST TWO HOURS. THE STRONGEST STORMS IN THE WARNED AREA ARE WEAKENING BUT THE RISK OF FLOODING REMAINS. LOCATIONS IMPACTED INCLUDE... JORNADA RANGE... PRECAUTIONARY/PREPAREDNESS ACTIONS... A MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3279 10675 3279 10640 3247 10639 3247 10675 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 3:05 PM MDT, 3 hours 49 minutes earlier.
Area forecast discussion, Aug 5, 3:05 PM MDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 305 PM MDT FRI AUG 5 2011 .SYNOPSIS... SCATTERED THUNDERSTORMS WILL CONTINUE TONIGHT AND AGAIN ON SATURDAY AS RELATIVELY DEEP MOISTURE REMAINS OVER THE BORDERLAND. BY SUNDAY AND THROUGH MUCH OF NEXT WEEK...AN UPPER HIGH MOVES OVER OUR AREA AND THE PERSISTENT MOISTURE DECREASES. THIS WILL MEAN ONLY ISOLATED THUNDERSTORMS...MAINLY OVER THE MOUNTAINS FOR NEXT WEEK. WITH THE DECREASE IN STORMS AND INCREASE IN SUNSHINE...TEMPERATURES WILL REMAIN WELL ABOVE NORMAL. LOWLAND HIGHS WILL BE AROUND OR SLIGHTLY ABOVE 100 DEGREES. && .DISCUSSION... UPPER HIGH PERSISTING OVER TEXAS...WITH RIDGE EXTENDING WEST OVER SOUTHERN NEW MEXICO AND ARIZONA. THE CENTER OF THE UPPER HIGH IS SHOWING STRONG SUBSIDENCE OVER MOST OF TEXAS BUT THE RIDGE FURTHER WEST APPEARS TO ONLY BE OFFERING WEAK CAPPING AT BEST. TCU/CB ARE FORMING ON NEARLY EVERY MOUNTAIN PEAK IN OUR CWA...SO OROGRAPHICS NOT HAVING MUCH TROUBLE POPPING THROUGH WHAT CAPPING THERE IS. NAM12 LOW LEVEL WIND FLOW SHOWED CONVERGENCE AREAS THIS AFTERNOON OVER THE EAST HALF OF THE SACS AND THE WESTERN BLACK RANGE...PRETTY WELL IN LINE WHERE THE AFTERNOON CONVECTION OCCURRED. SAME MODEL SHOWS MAIN CONVERGENCE AREA THIS EVENING EXTENDING FROM EASTERN HUDSPETH UP THROUGH THE TULAROSA BASIN. KEPT THUNDERSTORM COVERAGE TONIGHT PRETTY GENERIC AT LOW SCATTERED CATEGORY AS TROUGH IN THE WESTERLIES HAS PUSHED REMAINS OF TROPICAL PLUME BACK OVER MOST OF THE CWA. WILL HAVE TO WATCH AND SEE IF THE EASTERN CWA FOCUS MATERIALIZES. OTHERWISE...NOT MUCH CHANGE IN THE BIG PICTURE. MODELS STILL SHOWING UPPER HIGH RE CENTERING OVER NEW MEXICO BY SUNDAY AND PERSISTING THROUGH MOST OF NEXT WEEK. WHAT IS LEFT OF THE PLUME HANGS AROUND SATURDAY BUT BY SUNDAY IS MOSTLY FLUSHED OUT OF AREA. MINOR RAMPING DOWN OF POPS AFTER SUNDAY LOOKS GOOD AS DECREASE IN OVERALL ATMOSPHERIC MOISTURE COMBINED WITH SLIGHTLY STRONGER CAPPING SHOULD INHIBIT MUCH OF OUR CONVECTION. MONDAY THROUGH FRIDAY SHOULD BE LIMITED MAINLY TO OROGRAPHIC THUNDERSTORMS...THOUGH STILL LEFT A SLIGHT CHANCE IN FOR REMAINDER OF THE AREA DURING THE EVENINGS. && .AVIATION...VALID 06/00Z-07/00Z. WIDESPREAD 3-5SM TSRA BKN030-040 OVER THE HIGHER TERRAIN WILL DRIFT INTO THE LOWLANDS AND BECOME ISOLATED TOWARDS THE EVENING HOURS. STILL EXPECT LITTLE CHANGE IN OVERALL PATTERN OVER THEN EXT 24 HOURS...SO EXPECT SIMILAR CONDITIONS SATURDAY. && .FIRE DISCUSSION... SCATTERED THUNDERSTORMS OVER THE HIGHER TERRAIN THIS AFTERNOON WILL BECOME MORE ISOLATED AS THEY WORK THEIR WAY INTO THE LOWLANDS THIS EVENING. WEAK STEERING FLOW ALOFT WILL PROMOTE SLOW MOVING PULSE-STORMS WHICH MAY PRODUCE HIGHLY-LOCALIZED FLOODING. CONDITIONS WILL BE SIMILAR AGAIN ON SATURDAY...BUT AS THE SUBTROPICAL RIDGE REPOSITIONS ITSELF AND BUILDS OVER THE DESERT SOUTHWEST...EXPECT A DOWNWARD TREND IN THUNDERSTORM COVERAGE EARLY NEXT WEEK. SUFFICIENT MOISTURE AND INSTABILITY WILL BE IN PLACE TO STILL ALLOW FOR HIGH ELEVATION THUNDERSTORMS...BUT THE OVERALL ENVIRONMENT WILL BE LESS FAVORABLE FOR THUNDERSTORMS TO SURVIVE INTO THE LOWLANDS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 78 101 79 102 79 / 30 10 20 10 20 SIERRA BLANCA TX 73 97 74 98 75 / 20 10 10 10 20 LAS CRUCES 75 100 76 101 77 / 30 10 20 10 20 ALAMOGORDO 72 97 73 99 74 / 30 10 10 10 20 CLOUDCROFT 50 72 51 73 51 / 30 30 10 30 20 TRUTH OR CONSEQUENCES 72 98 73 99 74 / 30 10 20 10 20 SILVER CITY 65 89 64 90 65 / 30 20 20 20 20 DEMING 73 100 74 100 75 / 30 10 20 10 20 LORDSBURG 72 99 73 101 74 / 20 10 20 10 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && HEFNER/HARDIMAN
Hazardous weather outlook, Aug 5, 11:10 AM MDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1110 AM MDT FRI AUG 5 2011 NMZ022>025-030>032-TXZ055-056-061715- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1110 AM MDT FRI AUG 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS THIS AFTERNOON OVER MOUNTAINS AND TO THE REST OF THE AREA THIS EVENING. A FEW STORMS COULD PRODUCE GUSTY WINDS TO 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PATTERN TO CONTINUE THROUGH MOST OF THIS PERIOD WITH ISOLATED AFTERNOON MOUNTAIN THUNDERSTORMS AND ISOLATED EVENING THUNDERSTORMS ALL AREAS. TEMPERATURES WILL REMAIN WELL ABOVE NORMAL...WITH LOWLAND HIGH TEMPERATURES AT OR ABOVE 100 DEGREES MOST OF THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO LOCAL LAW ENFORCEMENT AND THIS OFFICE.
In the hours before
Special weather statement, Aug 5, 2:44 PM MDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 244 PM MDT FRI AUG 5 2011 NMZ023-052130- SIERRA COUNTY LAKES REGION NM- 244 PM MDT FRI AUG 5 2011 ...STRONG THUNDERSTORMS THREATENING EASTERN SIERRA COUNTY THROUGH 330 PM MDT... AT 240 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 36 MILES WEST OF TULAROSA...MOVING NORTH AT 5 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF EASTERN SIERRA COUNTY. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
Special weather statement, Aug 5, 3:08 PM MDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 308 PM MDT FRI AUG 5 2011 NMZ024-032-052200- SOUTHERN DESERT NM-TULAROSA BASIN/SOUTHERN DESERT NM- 308 PM MDT FRI AUG 5 2011 ...STRONG THUNDERSTORMS THREATENING EASTERN DONA ANA AND EXTREME WESTERN OTERO COUNTIES THROUGH 400 PM MDT... AT 303 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 18 MILES EAST OF LAS CRUCES...MOVING NORTHEAST AT 5 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... WHITE SANDS MAIN POST... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
Special weather statement, Aug 5, 3:10 PM MDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 310 PM MDT FRI AUG 5 2011 NMZ024-025-052200- SOUTHERN SACRAMENTO MOUNTAINS NM-TULAROSA BASIN/SOUTHERN DESERT NM- 310 PM MDT FRI AUG 5 2011 ...STRONG THUNDERSTORM THREATENING CENTRAL OTERO COUNTY THROUGH 400 PM MDT... AT 308 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR TIMBERON...MOVING NORTH AT 5 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... TIMBERON... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
Special weather statement, Aug 5, 3:56 PM MDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 356 PM MDT FRI AUG 5 2011 NMZ030-052245- SOUTHWEST DESERT/BOOTHEEL NM- 356 PM MDT FRI AUG 5 2011 ...STRONG THUNDERSTORMS THREATENING SOUTHEASTERN HIDALGO COUNTY THROUGH 445 PM MDT... AT 354 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ANTELOPE WELLS...MOVING NORTHEAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... ANTELOPE WELLS... ALAMO HUECO... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
Special weather statement, Aug 5, 5:20 PM MDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 520 PM MDT FRI AUG 5 2011 NMZ030-060000- SOUTHWEST DESERT/BOOTHEEL NM- 520 PM MDT FRI AUG 5 2011 ...STRONG THUNDERSTORMS THREATENING SOUTHERN HIDALGO COUNTY THROUGH 600 PM MDT... AT 514 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 14 MILES NORTH OF ANTELOPE WELLS...MOVING NORTHEAST AT 5 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS. LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF SOUTHERN HIDALGO COUNTY. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:20 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Sierra | 115 min |
| Aug 5, 6:20 PM MDT | Areal Flood Advisory | EPZ | Luna | 55 min |
| Aug 5, 7:00 PM MDT | Flash Flood Warning | EPZ | Luna | 90 min |
| Aug 6, 1:12 PM MDT | Areal Flood Advisory | EPZ | Otero | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.